MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Rupture (2208); Swelling/ Edema (4577)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during an intraocular lens implant procedure, the haptic torn off during implantation and ruptured the posterior capsule.The lens was exchanged with another lens during the initial procedure.The patient was tested visual acuity of the order of 0.7, there is a slight swelling in the corneal zone, in the projection of the main access.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Photo provided shows fully activated intraocular lens (iol) device, no damage can be confirmed from the photo.Photo also shows iol on the iol case lid.The haptic is observed broken/ torn and is present in the photo.Based on our observation of the attached photo, haptic is broken/torn.A definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Broken haptics may occur: ¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.¿ if a straight trailing haptic occurs and it was not properly detected to be out of position.¿ if the plunger is not fully advanced, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.There are no other complaints for the reported lot.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13693292
Report Number9612169-2022-00105
Device Sequence Number17375992
Product Code HQL
UDI-Device Identifier00380652393607
UDI-Public00380652393607
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberCNA0T0
Device Lot Number25138553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexUnknown